Hail, Williamson
- When
- May 6, 3:40 PM CST
- Where
- Williamson County, 2.77 mi ENE of Fairview
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.000, -87.077
Nickel size hail was reported on Highway 100 at Brush Creek Road.
Scattered strong thunderstorms developed during the afternoon hours on May 6, with a few reports of hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered strong thunderstorms developed during the afternoon hours on May 6, with a few reports of hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 6, 1:51 PM CST, 1 hour 49 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 251 PM CDT Sun May 6 2018 .DISCUSSION... After a foggy start, the day has been sunny with temperatures warming into the 70s to around 80. Recently a few patches of cumulus have popped up, and a couple of these cumulus clouds have grown tall enough to become showers. Looking upstream, at least a couple of strong thunderstorms were detected over Western Ky. For this evening, we will continue to see development of scattered showers and thunderstorms as a shortwave trough comes down from the northwest. Conditions will be unstable enough for a couple of strong to marginally severe storms. Steep low to mid level lapse rates, dry layers near the sfc and mid levels, and favorable wbz values indicate the potential for localized strong wind gusts and hail. Shear looks weak, so any severe storms will be very localized and brief. Coverage this evening is expected to be 20-40 percent. Coverage and intensity will decrease after midnight, but there will still be some shower/storm potential as a weak surface boundary drops across the area in the late night hours. By daybreak Monday, lows will fall to the mid 50s. There may be a few patches of fog around daybreak, but not as much as we saw this morning. Our new forecast for Monday will be dry. The latest models show high pressure pushing in from the north and shutting off the rain potential. Skies will be mainly sunny with highs in the 70s. Dry wx will continue with high pressure for Monday night and Tuesday as well. Lows will be seasonably cool, in the lower 50s, with highs in the 70s. Temps will warm up Wednesday as heights rise ahead of an approaching shortwave. Highs in the 70s to lower 80s will result in some destabilization, and the approaching system could bring a few showers or thunderstorms. Showers and thunderstorms will become more numerous Wednesday night through Thursday, but we will continue to advertise "scattered" coverage as the bulk of the energy with the shortwave trough will lift off to our north. The atmosphere will destabilize, so a few strong to marginally severe storms will be possible Wednesday evening and Thursday. The trend going into the weekend will be for warmer temperatures and only isolated thunderstorms if any. High temperatures will push well into the 80s late week, with some spots likely to touch 90 for the first time this year. Increasingly muggy air will result in lows in the 60s to around 70. && .AVIATION... 18Z TAF DISCUSSION. VFR. Some cumulus and cirrus will affect airports this TAF period along with northwest winds up to 11 knots. An isolated SHRA/TSRA cannot be ruled out near airports late this afternoon into the evening but confidence is too low to include in TAFs attm. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 77 53 78 55 / 40 10 0 0 0 Clarksville 55 75 51 76 54 / 30 0 0 0 0 Crossville 55 72 50 74 54 / 40 10 0 10 0 Columbia 57 77 51 77 53 / 30 10 0 0 0 Lawrenceburg 55 77 50 77 53 / 30 10 0 0 0 Waverly 55 77 52 77 55 / 30 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous Weather Outlook National Weather Service Nashville TN 519 AM CDT Sun May 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 519 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A trough of low pressure will swing through Middle Tennessee this afternoon and evening, bringing a chance for additional thunderstorms, mainly after 2 pm. Some of these storms may become strong, with gusty winds and small hail the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Nashville TN
256 PM CDT SUN MAY 6 2018
TNZ006-007-062100-
Robertson TN-Montgomery TN-
256 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Adams and Cedar Hill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8691 3645 8711 3645 8715 3642 8715
3641 8716 3643 8717 3641 8718 3641 8721
3634 8729 3664 8748 3665 8700
TIME...MOT...LOC 1955Z 322DEG 23KT 3675 8740
ShamburgerSpecial Weather Statement
National Weather Service Nashville TN
300 PM CDT SUN MAY 6 2018
TNZ005-062100-
Stewart TN-
300 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART COUNTY UNTIL 400
PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm
over Land Between The Lakes Area, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3666 8785 3663 8785 3664 8764 3656 8763
3638 8786 3657 8804 3660 8804 3665 8807
3668 8807
TIME...MOT...LOC 2000Z 316DEG 15KT 3673 8803
ShamburgerSpecial Weather Statement
National Weather Service Nashville TN
345 PM CDT SUN MAY 6 2018
TNZ005-006-023-025-026-062145-
Stewart TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
345 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...MONTGOMERY...
STEWART...NORTHWESTERN CHEATHAM AND HOUSTON COUNTIES UNTIL 445 PM
CDT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to Dover. Movement was east
at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Dover, Erin, Tennessee Ridge, Big Rock, Vanleer,
Cumberland City, Slayden, Cheatham Dam, Palmyra, Woodlawn, Land
Between The Lakes, Houston County Airport, Indian Mound and
Cunningham.
LAT...LON 3666 8785 3663 8785 3664 8733 3624 8710
3625 8793 3634 8797 3637 8800 3646 8806
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2044Z 291DEG 21KT 3653 8726 3651 8799
ShamburgerSpecial Weather Statement National Weather Service Nashville TN 357 PM CDT SUN MAY 6 2018 TNZ006>008-026-027-062145- Robertson TN-Davidson TN-Cheatham TN-Sumner TN-Montgomery TN- 357 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON... NORTHEASTERN MONTGOMERY...WESTERN SUMNER...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES UNTIL 445 PM CDT... At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near Springfield, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Springfield, Ashland City, Clarksville, Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains, Joelton, Pleasant View, Orlinda, Adams, Cedar Hill and Cottontown. LAT...LON 3636 8643 3624 8710 3664 8733 3665 8662 TIME...MOT...LOC 2056Z 308DEG 22KT 3658 8694 Shamburger
Special Weather Statement
National Weather Service Nashville TN
423 PM CDT SUN MAY 6 2018
TNZ023>026-057-059-062230-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Houston TN-
423 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...NORTHWESTERN
WILLIAMSON...SOUTH CENTRAL CHEATHAM...SOUTHERN HOUSTON...HUMPHREYS
AND NORTHERN HICKMAN COUNTIES UNTIL 530 PM CDT...
At 423 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Waverly to Ashland City. Movement was
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Camden, White Bluff, Kingston Springs, Pegram, New
Johnsonville, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Bon Aqua, Lyles, I-40 Near The Tennessee River, Natchez
Trace At Highway 96, Bucksnort, Pinewood and Leipers Fork.
LAT...LON 3613 8792 3625 8795 3624 8710 3610 8703
3604 8704 3605 8705 3599 8704 3602 8699
3586 8691 3585 8795 3594 8793 3595 8801
3597 8802
TIME...MOT...LOC 2123Z 301DEG 21KT 3617 8790 3623 8715
ShamburgerSpecial Weather Statement
National Weather Service Nashville TN
426 PM CDT SUN MAY 6 2018
TNZ008-026>028-059-062-062230-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Cheatham TN-
Sumner TN-
426 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SOUTHWESTERN SUMNER...NORTHEASTERN WILLIAMSON...WESTERN
WILSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 530 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from White House to near Ashland City. Movement was
southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Gallatin, Lebanon, Ashland City, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Pegram, Hermitage and Walterhill.
LAT...LON 3599 8622 3586 8691 3602 8699 3599 8704
3605 8705 3604 8704 3610 8703 3624 8710
3636 8643
TIME...MOT...LOC 2125Z 317DEG 14KT 3647 8653 3624 8716
ShamburgerThe Nashville radar (KOHX), 54 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported on Highway 100 at Brush Creek Road.
Facebook photos showed a tree was snapped and crushed a carport in Hermitage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760886, 760888, 760890.